Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 69, NWS Melbourne, FL

August 10, 1995Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 10, 1995, 4:03 PM EDT for Martin County, Florida. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Aug 10, 1995, 4:03 PM EDT (20:03 UTC)
Expired
Aug 10, 1995, 4:51 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Martin County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 1995-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 1995-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 102006 RRA
SVRMLB
FLC085-102100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT THU AUG 10 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...EASTERN MARTIN COUNTY
 
AT 402 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DEVELOPING IN
THE STUART/PALM CITY AREA OF MARTIN COUNTY. THE STORM WAS DRIFTING
SLOWLY TO THE SOUTH. THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND HAIL.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:04 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 10, 2:04 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT THU AUG 10 1995

A WEAK SURFACE LOW IN THE COASTAL WATERS OF EAST CENTRAL FL IS
FORECAST TO GRADUALLY WEAKEN AS A DEEPER LOW FARTHER NORTH TAKES OVER.
IN ITS PLACE...A WEAK E-W RIDGE IS FORECAST TO FORM ACROSS FL. THE ETA
CONTINUES THE RECENT TREND OF GRADUALLY PRODUCING DRYING
IN THE MEAN RELATIVE HUMIDITIES...BUT MOST OF THE DRYING WILL BE
ALOFT. CONSEQUENTLY...SCATTERED SHOWERS AND STORMS SHOULD BE ON TAP
FOR BOTH FRIDAY AND SATURDAY...WITH SLIGHTLY LESS COVERAGE EXPECTED
FOR SATURDAY. ACTIVITY IS EXPECTED TO BE MOSTLY DIURNAL IN NATURE AND
LITTLE CHANGE IS EXPECTED IN AREA WIDE TEMPERATURES.

@1 VOLUSIA BREVARD
@2 LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@3 ST LUCIE MARTIN INDIAN RIVER

MCO 74/92 73/92 252
DAB 73/91 73/91 353
MLB 75/91 75/91 353

PETERSEN

In the hours before

Special weather statement, Aug 10, 11:10 AM EDT, 4 hours 53 minutes before
FLZ041-044>047-053-054-058-059-064-501-101730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1110 AM EDT THU AUG 10 1995

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON...

A WEAK TROUGH OF LOW PRESSURE WILL REMAIN STATIONARY ACROSS CENTRAL
FLORIDA TODAY. MEANWHILE...THE ATMOSPHERE ACROSS EAST CENTRAL
FLORIDA WILL REMAIN MOIST AND UNSTABLE. SCATTERED THUNDERSTORMS WILL
FORM ALONG THE EAST COAST SEA BREEZE AND NEAR LARGER LAKES INLAND.
MOVEMENT WILL BE TOWARDS THE SOUTH ACROSS LAKE AND VOLUSIA
COUNTIES...GRADUALLY BECOMING EAST FROM LAKE OKEECHOBEE TO JUPITER
INLET.

THE PRIMARY THREATS FROM TODAY'S STORMS WILL BE DEADLY CLOUD TO GROUND
LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE LOCAL
FLOODING AND PONDING OF WATER ON ROADS. ALSO...BRIEF WIND GUSTS TO 35
MPH ARE POSSIBLE.

MARINE OUTLOOK...SCATTERED THUNDERSTORMS WHICH FORM ALONG THE COASTAL
AND INTRACOASTAL WATERS WILL MOVE OFFSHORE AT 10 TO 15 MPH.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO WATER
LIGHTNING...BRIEF WIND GUSTS TO 30 KNOTS AND LOCALLY ROUGH SEAS.

PETERSEN
Special weather statement, Aug 10, 11:14 AM EDT, 4 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-101730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1110 AM EDT THU AUG 10 1995

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON...

A WEAK TROUGH OF LOW PRESSURE WILL REMAIN STATIONARY ACROSS CENTRAL
FLORIDA TODAY. MEANWHILE...THE ATMOSPHERE ACROSS EAST CENTRAL
FLORIDA WILL REMAIN MOIST AND UNSTABLE. SCATTERED THUNDERSTORMS WILL
FORM ALONG THE EAST COAST SEA BREEZE AND NEAR LARGER LAKES INLAND.
MOVEMENT WILL BE TOWARDS THE SOUTH ACROSS LAKE AND VOLUSIA
COUNTIES...GRADUALLY BECOMING EAST FROM LAKE OKEECHOBEE TO JUPITER
INLET.

THE PRIMARY THREATS FROM TODAY'S STORMS WILL BE DEADLY CLOUD TO GROUND
LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE LOCAL
FLOODING AND PONDING OF WATER ON ROADS. ALSO...BRIEF WIND GUSTS TO 35
MPH ARE POSSIBLE.

MARINE OUTLOOK...SCATTERED THUNDERSTORMS WHICH FORM ALONG THE COASTAL
AND INTRACOASTAL WATERS WILL MOVE OFFSHORE AT 10 TO 15 MPH.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO WATER
LIGHTNING...BRIEF WIND GUSTS TO 30 KNOTS AND LOCALLY ROUGH SEAS.

PETERSEN

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.